Aa
Aa
A
A
A
Close
Avatar universal

Hydrocodone addict

I'm 59 and have been taking hydrocodone for 3 years.  I lost my son from an overdose od oxicotin a year ago. I am seeing a new doctor and he will not prescribe hydrocodone for me. I have been without pain meds for 5 days. I am restless and my body aches very badly. How long does it take to detox. I am also a diabetic and have. Had a mild stroke
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I am so sorry for your loss.  Take pride in your 5 days, they are huge!!  You should start to feel better soon.  The restless legs were the worst for me too.  The Epsom baths have worked very well. We are here for support and encouragement so keep posting.  It really does help. Your doing great, keep pushing forward
Helpful - 0
5429734 tn?1379741413
First of all I wanted to say I am very sorry for the loss of your son. I have lost 2 family members to overdoses this year. I also wanted to say congrats on your five days you should be very proud of yourself for that. Everyday will get a bit easier! Ariley gave you some awesome advice! :) I just wanted to give you some support. You can do this stay strong :)
Helpful - 0
5347058 tn?1381188426
Very hot baths with epsom salts can really help the aches and the restless legs. Be sure that you are drinking plenty of fluids. Try to stay away from caffeine. Increase your magnesium and potassium intake. You can do vitamins, or just drink lots of orange juice, eat bananas, tomatoes, potatoes with the skin on, and kiwi fruits. If nothing else helps the achy, restless legs try putting Icy Hot on them and then wrapping them snugly in ace bandages. It really does help a lot and you can even sleep like that. I've also heard of people sleeping wrapped up in a heating blanket to get some relief. Hopefully some of this helps you and you can find some relief. Just know that this is temporary. You have made it 5 days and that is great! You should start to feel better very soon. Hang in there!! Keep posting. We are here for you.
Helpful - 0
Avatar universal
I ache very badly, legs ache to the point I can't keep them still. I have a hard time sleeping. It feels like I going out of my mind. Please help
Helpful - 0
5347058 tn?1381188426
Hi there! Is your new doctor aware that you are having withdrawal symptoms? Just curious because of your other health issues that you have. At any rate, if you have been without the pills for 5 days, you are probably through, or will be through the worst part of this very soon. Hang in there and keep pushing forward. Your doctor cutting you off may end up being a blessing in disguise. Might as well stick with it and keep moving forward. Time to get your life back! Please stick close and we will help you through this with advice, support, and encouragement. Let us know what symptoms you are having and we can suggest different remedies that might help to ease them some. Please keep posting. Take care and keep your head up.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.